Alert archive / South Carolina / Coastal Flood Statements in 2021
Coastal Flood Statement 6, NWS Charleston, SC
NWS Charleston, SC issued this coastal flood statement at Dec 7, 2021, 9:12 AM EST. It was in force for 108 min.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2021, 9:12 AM EST (14:12 UTC)
- Expired
- Dec 7, 2021, 11:00 AM EST
- In force
- 108 min
- Issued by
- NWS Charleston, SC
The text
As transmitted.
840 WHUS42 KCHS 071412 CFWCHS Coastal Hazard Message National Weather Service Charleston SC 912 AM EST Tue Dec 7 2021 SCZ050-071600- /O.NEW.KCHS.CF.S.0006.211207T1412Z-211207T1600Z/ Charleston- 912 AM EST Tue Dec 7 2021 ...BRIEF, MINOR SALT WATER FLOODING POSSIBLE IN DOWNTOWN CHARLESTON WITH HIGH TIDE THIS MORNING... Tide levels in the Charleston Harbor are expected to peak near 7.0 ft MLLW with high tide this morning. There will be a brief period where some very minor, salt water flooding could occur, mainly in some of typical flood prone areas of Downtown Charleston such as areas adjacent to Gadsden Creek, including Hagood Avenue and the intersection of Hagood and Fishburne. High tide in the Charleston Harbor will be around 1018 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this coastal flood statement went out at Dec 7, 6:54 AM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Dec 7, 6:54 AM EST, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Charleston SC 654 AM EST Tue Dec 7 2021 .SYNOPSIS... A cool and cloudy air mass will build over the region today and will gradually erode tonight. A cold front will sweep across the Southeast U.S. on Wednesday. High pressure will briefly linger before another cold front arrives this weekend. && .NEAR TERM /THROUGH TONIGHT/... Latest round of observations indicated that the cold front was located over the Grand Strand, curved west over the Fall Line of SC/GA. The front was pushing steadily to the ESE. Regional radar indicated that a couple of patches of light rain remain along and east of the cold front, greatest coverage was near the SC coast and over the near shore waters. High resolution guidance indicates that the cold front push over the Charleston Tri-County early this morning, then it is expected to slide SSE across the rest of the forecast area by mid-day. In the wake of the front, a sfc ridge associated with cold air damming will surge south across the CWA. Lingering moisture and weak isentropic lift should support mostly cloudy to cloudy conditions through the day. In addition, isolated showers are expected to occur from time-to- time today. Given the presence of building cold air damming, the temperature forecast will be very challenging. The forecast will favor the cooler members of guidance, with non- diurnal temperature trends over the SC Lowcountry. Based on the expected timing of the sfc ridge, high temperatures in the upper 50s may occur over the SC Lowcountry this morning, with temperatures slowly climbing into the 60s across SE GA this afternoon. Tonight: A broad H5 trough is expected to ripple east of the Mississippi River late tonight. As the trough approaches, the core of a 135+ kt H25 jet will swing over the southern Appalachians, placing the forecast area under the right entrance region of the jet. In addition, a broad field of mid-level Q-vector convergence will expand across the region ahead of the trough axis. As a result, a broad area of sfc low pressure is forecast to develop over the Deep South with another wave off the NC coast. By late tonight, LLVL flow will strengthen across GA and the Carolinas, resulting in a defined band of isentropic lift between 295-305K over the I-20 corridor by 9Z, shifting east through the rest of the night. Given the increasing forcing and lingering moisture, showers will gradually increase across the forecast area through the night. The forecast will feature likely PoPs inland with solid CHC PoPs across the remainder of the CWA. Temperatures after midnight are expected nearly steady in the upper 40s inland to the mid 50s across SE GA. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... Wednesday: Aloft, a strengthening shortwave over the Southern Plains will help push a cold front across the area. Significant QG forcing ahead of the shortwave will help to deepen a weak offshore sfc low positioned off the Carolina coast. Likely pops over the western counties early morning are expected to overspread the entire CWA ahead of the front by the afternoon, with rain chances rapidly decreasing late evening. Deeper moisture accompanying the system (PWATs near 1.6") could allow for areas to receive a decent dousing of rain with QPF values averaging 0.25" to 0.5". Isolated areas mainly over the northern tier of the CWA could receive slightly higher amounts up to 0.75" of much needed rainfall. NBM probabilities indicate a few rumbles of thunder, mainly south of the Charleston Tri-County area where greater instability lies over the land areas within the warm sector. Model soundings show overall weak lapse rates, extremely narrow CAPE profiles, and equilibrium levels between 5 and 7 km, barely above the -10C isotherm. Therefore, mention of slight chance of thunder remains in the forecast, but only for a few hours as the chances are becoming less favorable for lightning initiation. A decent temperature gradient over the forecast area is expected as temperatures over the northwest portion of the CWA will only reach the low 60s whereas in the extreme southeastern GA counties highs could make it up to the low to mid 70s with the influence of southwesterly flow and WAA. Overnight, lows will drop into the upper 40s across the northwest tier, with low to mid 50s across the remaining locations. Thursday and Friday: Surface high pressure to the north will expand southward behind the FROPA, allowing dry, continental air to return briefly. As a mid-level ridge over the eastern Gulf becomes the more influential synoptic feature, strengthening southwesterly flow will gradually advect moist, warm air over the region. PWATS Thursday morning, at a modest 0.5", will increase to 1.25" to 1.5" by Friday afternoon. Weak signals of shortwave energy rippling over the region as well as sfc convergence over the SC Piedmont could bring isolated showers to the northwestern portion of the CWA on Friday afternoon, drying out by the evening hours. Thursdays' highs will range in the 60s, increasing almost 10 degrees on Friday with areas south of I-16 maxing out in the upper 70s. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... Another cold front looks to approach the area Saturday, which is expected to push offshore by Sunday morning. Thereafter, cool and dry high pressure will replace the unseasonably warm/moist synoptic pattern. Above normal temperatures are expected through the weekend, with a brief cool down expected early next week. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... A cold front will push across KCHS/KJZI between 12-15Z and KSAV between 17-19Z. The passage of the front will result in a wind shift from the NNE. A sfc ridge associated with cold air damming will surge SW across the SC Lowcountry and SE GA this morning and afternoon and will remain into this evening. Lingering moisture combined with shallow forcing should yield MVFR ceilings across the terminals, beginning around daybreak. Forecast soundings and MOS indicates that MVFR ceilings will continue through today and into the evening. Later this evening, stronger forcing will approach from the SW, likely supporting lowering ceilings at KSAV by this evening and overnight. Showers may occur from time to time, especially early this morning and then this evening. The TAFs will feature VCSH during the periods of greatest rainfall potential. Extended Aviation Outlook: Brief reductions in cigs and/or vsbys are possible Wednesday afternoon/evening within showers. && .MARINE... A cold front will push across the SC waters this morning, followed by surging high pressure. In the wake of the front, northeast winds across the Charleston County nearshore waters will strengthen to 15- 20 kts with gusts to 25 kts. These winds are forecast to remain until late this morning, highlighted with a Small Craft Advisory. Seas across AMZ350 should build to 3-5 ft. This afternoon into tonight, steady northeast winds and seas between 2-4 ft will continue across the marine zones. Late tonight, winds are forecast to shift from the south between 5-10 kts and seas decreasing to 2-3 ft. Wednesday through Sunday: Winds will shift out of the southwest Wednesday morning, gradually increasing and veering northeast throughout the day ahead of an approaching cold front. Seas 2 to 4 feet and gusts up to 20 kt are expected across the waters; however, conditions are currently forecast below Small Craft Advisory criteria. Models indicate a low stratus deck Wednesday morning with the possibility of sea fog developing over the Georgia coastal waters once winds shift out of the southwest and WAA overspreads the cool waters. Still some uncertainty exists as conditions would likely be brief as showers out ahead of the front would disrupt any sea fog. Marine conditions improve Thursday before deteriorating Saturday night as another cold front approaches. && .TIDES/COASTAL FLOODING... Tides are expected to peak around 7.0 ft in the Charleston Harbor at high tide this morning. This should be the last tide of concern. A Coastal Flood Advisory could be needed for Charleston and Colleton Counties. There are no coastal flooding concerns along the Georgia and the remainder of the lower South Carolina coast. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...Small Craft Advisory until 11 AM EST this morning for AMZ350. && NEAR TERM...NED SHORT TERM...BRM LONG TERM...BRM AVIATION...BRM/NED MARINE...BRM/NED TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 7, 3:45 AM EST, 5 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 345 AM EST Tue Dec 7 2021 SCZ049-050-080845- Coastal Colleton-Charleston- 345 AM EST Tue Dec 7 2021 This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. Coastal Flooding: Minor coastal flooding will be possible again along the coasts of Charleston and Colleton Counties during the high tide this morning. A Coastal Flood Advisory could be needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047-048-051-052-080845- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Jasper-Tidal Berkeley- 345 AM EST Tue Dec 7 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
Nearby
Coastal Flood Statements in South Carolina, 2021Every coastal flood statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.